

# **Board of Scientific Counselors Homeland Security Subcommittee Virtual Meeting**

May 17 – 20, 2021

#### Day One – May 17

12:00 - 12:10	Introduction and FACA rules	Tom Tracy, Designated Federal Officer
	Welcome and Opening Remarks	
	Introduction of BOSC HS Subcommittee Members	Paula Olsiewski, BOSC Homeland
		Security (HS) Subcommittee Chair
12:10 - 12:25	ORD Welcome – 10 min	Jennifer Orme-Zavaleta, PhD
		ORD Principal Deputy Assistant
		Administrator for Science
		Chris Frey, PhD
		ORD DAA for Science Policy
	CESER Welcome – 5 min	Greg Sayles, Director
		Center for Environmental
		Solutions and Emergency
		Response (CESER)
12:25 - 12:50	Homeland Security Research Program Overview	Shawn Ryan, HS National
		Program Director
		Sang Don Lee, HS Principal Assoc.
10.50 10.10		NPD
12:50 - 13:10	CQ1: Overview of Sampling and Analysis	Sarah Taft, CESER
	Research	
13:10 – 13:20	Additional Resource: Sampling & Analysis Webpage  Break (10 min)	
15.10 - 15.20		ion
12:20 14:45	Lightning session for Characterization	
13:20 - 14:45	1-Environmental Sampling & Analytical Methods Program (ESAM) Video (Play YouTube Video by	Kathy Hall, CESER
	host) - 8 min	
	Additional Resources: ESAM Webpage, ESAM Webinar	
	2-Trade-Off Tool for Sampling (PI screen share	Tim Boe, CESER
	Demo) - 15 min	
	3-Development of Sampling and Analysis	Worth Calfee, CESER
	Methods for Outdoor Environments (Video in	
	slide) - 8 min	
	· ·	<u> </u>

	<u> </u>	<del>-</del>
	Additional Resource: <u>B. anthracis Story</u>	
	4-Resuspension of <i>B. anthracis</i> Surrogates on	John Archer, CESER
	Underground Subway Surfaces - 8 min	
	5-Development of Activity-Based Aggressive-Air	John Archer, CESER
	Contained Sampling System - 8 min	
	6-Bio-Agent Analytical Methods Development - 8	Sanjiv Shah, CESER
	min	
	7-Bio-Sampling Training Simulator (PI screen	Tim Boe, CESER
	share Video) - 15 min	
	Additional Resources: Virtual Reality Story, Virtual	
	Reality Webinar	
	8-Fentanyl Sampling and Analysis - 8 min	Stuart Willison, CESER
	9-Innovative Sampling Methods for HS Chemicals	Lukas Oudejans, CESER
	(Video in slide) - 8 min	
14:45 - 14:55	Break (10 min)	
14:55 – 15:10	10-Sampling and Analysis Plan Resources - 5 min	Erin Silvestri, CESER
	11-Data Visualization/Management (PI screen	Timothy Boe, CESER
	share Demo) - 10 min	
15:10 – 15:50	Partners Round Table	Larry Kaelin, EPA Office of
		Emergency Management (OEM)
		Leroy Mickelsen, EPA OEM
		Jim Mitchell, EPA Region 5
15:50 – 16:00	Break (10 min)	
16:00 - 17:00	Additional Q&A, Discussion, and Subcommittee Worktime	

#### Day Two – May 18

13:00 - 13:15	CQ2: Overview of Wide Area Decontamination Research Additional Resource: Wide-area Remediation Webpage	Lance Brooks, CESER
Lightning session for Decontamination		
	Biological Decontamination	
13:15 – 13:45	1- Soil Decontamination for Non-spore agents -10	Worth Calfee, CESER
	min	
	2- Material compatibility of Sporicides	Joe Wood, CESER
	Neutralization of Ricin Toxin - 10 min	
	3- Personnel Decontamination Systems - 10 min	John Archer, CESER
	Additional Resource: Ricin Webinar	
	<u>Chemical Decontamination</u>	
13:45 – 14:10	4- Personnel Chemical Decontamination Line	John Archer, CESER
	Options for the Responder – 5 min	
	5- Surface Decontamination Methods for	Lukas Oudejans, CESER
	Pesticides – 5 min	

	6- Decontamination of persistent Chemical Warfare Agents & DeconST (PI screen share for demo) – 15 min  Additional Resources: Pesticide Story, CWA Webinar, Fentanyl Story, DeconST Webinar	
14:10 – 14:40	Radiological Decontamination 5- Integrated Wash-down, Treatment, and Emergency Reuse System (IWATERS) - 10 min 6- Roofing Material Decontamination - 10 min 7- Integrated Rad Remediation Decision Support - 10 min	Matthew Magnuson, CESER  Kathy Hall, CESER  Tim Boe, CESER
	Break (15 min)	
14:40 – 15:10	8- Stormwater & Washdown Research -15 min (PI screen share for videos) 9- Supporting CBRN Cleanup Decisions -15 min (PI screen share for demo)	Anne Mikelonis, CESER  Tim Boe, CESER
15:10 – 15:50	Partners Round Table	Mark Durno, Region 5 Jason Musante, Region 9 Scott Hudson, EPA OEM
15:50 – 16:00	Break (10 min)	
16:00 – 17:00	Additional Q&A, Discussion, and Subcommittee Worktime	

### Day Three – May 19

13:00 - 13:20	CQ3: Overview of Waste Management Research Additional Resource: Waste Management Webpage	Emily Snyder, CESER	
	Lightning session for Waste Management		
13:20 – 14:20	1-Configured Fireside Simulator – Simulations for Treatment of Biologically and Chemically Contaminated Waste - 10 min	Paul Lemieux, CESER	
	2-Biological Waste Treatment: <i>A Scalable Approach- AnCOR -</i> 10 min	Paul Lemieux	
	3-Carcass Management: Assessment of Methods to Support Outbreaks of Foreign Animal Disease (ASFv example) - 10 min	Paul Lemieux	
	4-Demo of Waste Staging and Logistics Tools - 20 min (PI screen share for demo)	Tim Boe, CESER	
	5-Social Considerations of Disaster Waste Management - 10 min Additional Resources: I-WASTE Webinar, Waste Tools Story	Keely Maxwell, CESER	
14:20 – 15:00	Partners Round Table	Alan G. Woodard, Ph.D., NY Dept. of Environmental Conservation Catherine Young, EPA Region 1	

	Gary Flory, VA Dept. of	
	Environmental Quality	
	Kim M. Kirkland, EPA Of	fice of
	Land and Emergency	
	Management	
15:00 – 15:10	Break (10 min)	
15:10 - 16:00	Additional Q&A, Discussion, and Subcommittee Worktime	

## Day Four – May 20

12:00 – 12:15	CQ4: Overview of HSRP Systems and Resilience	Sang Don Lee, HS Principal
	Tools	Assoc.
	Lightning session for Systems and Resilien	ce Tools
12:15 - 13:00	Systems Tools	
	1-Simulation for Evaluating Decision Making	Tim Boe, CESER
	Following a Large-Scale Incident (Video in slide) -	
	10 min	
	2-Evaluating the Use of Commercial-off-the-shelf	
	(COTS) Three-dimensional (3D) Engines (Video in	
	slide) - 10 min	
	3-Tool Integration/Dashboard - 10 min 4-Remediation Data Repository (PI screen share	
	Demo) - 15 min	
	Demoj - 13 mm	
13:00 - 13:30	Resilience Tools	
	5-Social science of decontamination &	Keely Maxwell, CESER
	environmental cleanups - 10 min	
	6-Environmental Resilience Tools Wizard (PI	
	screen share Demo) - 10 min	
12.20 12.45	7-Equitable Resilience Builder - 10 min	
13:30 – 13:45	Break (15 min)	
13:45 – 14:25	Analysis for Coastal Operational Resiliency	Shannon Serre, EPA OEM
	(AnCOR) Field Study with Partners (Videos in slide)  Additional Resources: AnCOR Webpage, AnCOR Story	Worth Calfee, CESER
14:25 – 14:45	Operational Testing and Evaluation of Chemical	Larry Kaelin, EPA OEM
11123 11113	Remediation Activities (OTECRA) Field Study with	Lukas Oudejans, CESER
	Partners	, , , , , , , , , , , , , , , , , , ,
14:45 – 15:05	Managing Research during Emerging Challenges	Shawn Ryan, HS National
	Additional Resource: COVID-19 Research Webpage	Program Director
		Sang Don Lee, HS Principal
		Assoc.
15:05 – 15:20	Break (15 min)	
15:20 - 16:00	Questions and Answers; Final Remarks	
16:00 - 17:00	Subcommittee Worktime	